Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 97, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 16, 2006, 3:37 PM EDT for Broward County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2006, 3:37 PM EDT (19:37 UTC)
- Expired
- Sep 16, 2006, 4:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 62 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1837 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 161939 SVRMFL FLC011-162015- /O.NEW.KMFL.SV.W.0097.060916T1937Z-060916T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 337 PM EDT SAT SEP 16 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 415 PM EDT * AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILE MARKER 30 ON ALLIGATOR ALLEY...OR ABOUT 14 MILES NORTHWEST OF WESTON...AND MOVING SOUTH AT 5 TO 10 MPH. * THE STORM WILL AFFECT... WESTON MILE MARKER 30 ON ALLIGATOR ALLEY AND US 27 REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2624 8047 2624 8068 2604 8075 2603 8038 $$ BAXTER
2 follow-up statements
000 WWUS52 KMFL 161955 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 353 PM EDT SAT SEP 16 2006 FLC011-162015- /O.CON.KMFL.SV.W.0097.000000T0000Z-060916T2015Z/ BROWARD FL- 353 PM EDT SAT SEP 16 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CENTRAL BROWARD COUNTY... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILE MARKER 30 ON ALLIGATOR ALLEY...OR ABOUT 11 MILES WEST OF WESTON...MOVING SOUTH AT 5 TO 10 MPH. THIS STORM WILL AFFECT ALLIGATOR ALLEY...OTHERWISE IT WILL REMAIN IN UNPOPULATED AREAS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2616 8049 2616 8068 2604 8075 2603 8039 $$ BAXTER
000 WWUS52 KMFL 162012 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 410 PM EDT SAT SEP 16 2006 FLC011-162018- /O.EXP.KMFL.SV.W.0097.000000T0000Z-060916T2015Z/ BROWARD FL- 410 PM EDT SAT SEP 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY EXPIRES AT 415 PM EDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COUNTY HAS WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOW TO EXPIRED AT 415 PM EDT. THE STORM WILL STILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL...AND SMALL HAIL...AND AFFECT UNPOPULATED AREAS OF CENTRAL BROWARD COUNTY WHILE IT MOVES TO THE SOUTH AT 5 TO 10 MPH. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2616 8049 2616 8068 2604 8075 2603 8039 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:49 PM EDT, 48 minutes earlier.
Area forecast discussion, Sep 16, 2:49 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 249 PM EDT SAT SEP 16 2006 .DISCUSSION... STRONG THUNDERSTORMS ALONG THE EAST COAST SEABREEZE CONTINUE DURING THE EARLY AFTERNOON HOURS...AND SHOULD PERSIST INTO THE EARLY EVENING HOURS. LINGERING LOW LEVEL MOISTURE BEHIND THE TRAILING EDGE OF THE WEAK FRONTAL BOUNDARY...NOW JUST EAST OF SOUTH FLORIDA...SHOULD CONTINUE TO MOVE ACROSS THE REMAINING PORTIONS OF SOUTH FLORIDA TONIGHT AND INTO SUNDAY MORNING. THE MID TO UPPER LEVEL TROUGH...WITH THE AXIS CURRENTLY NEAR THE EAST COAST OF FLORIDA...IS EXPECTED TO CONTINUE TO EASTWARD WITH A RIDGE BUILDING OVER THE STATE TONIGHT INTO SUNDAY. SO WHILE LINGERING CONVECTION IS EXPECTED OVER THE EASTERN PORTIONS OF SOUTH FLORIDA THIS EVENING...GRADUAL CLEARING IS EXPECTED TONIGHT. FOR SUNDAY AND MONDAY...WITH A DRIER AND MORE STABLE AIR MASS OVER THE REGION NO WIDESPREAD CONVECTION IS ANTICIPATED. THIS SCENARIO HAS BEEN VERY CONSISTENT IN THE GUIDANCE OVER THE LAST DAY OR TWO. && .AVIATION... THE EAST AND WEST COAST SEA BREEZES WHERE DEVELOPING EARLY THIS AFTERNOON ALONG BOTH COAST ALONG WITH SHOWERS AND THUNDERSTORMS. THE SEA BREEZES WILL MOVE INLAND VERY SLOWLY AS THE STEERING FLOW IS LIGHT FROM THE NORTHERLY DIRECTION. THIS WILL KEEP THE ACTIVITY OVER THE TAFS AREA THROUGH THE AFTERNOON HOURS. SO WILL CONTINUE THE VCTS FOR ALL OF SOUTH FLORIDAS TAFS THIS AFTERNOON. THE ACTIVITY SHOULD SLOWLY DISSIPATE THIS EVENING AND BE GONE BY MIDNIGHT TONIGHT AS THE HEATING OF THE DAY IS LOST. SO WILL HAVE VCSH FOR TAFS THIS EVENING...THEN NO WX AFTER MIDNIGHT. THE SKY CONDITIONS WILL ALSO REMAIN IN THE VFR CONDITIONS THIS AFTERNOON INTO TONIGHT...EXCEPT IN THE SHOWERS AND THUNDERSTORMS ACTIVITY WHERE THEY COULD FALL DOWN INTO THE IFR CONDITIONS. && .MARINE... LINGERING NORTHEAST SWELL AFFECTING THE ATLANTIC WATERS EAST OF PALM BEACH COUNTY IS EXPECTED TO STEADILY DECREASE...WITH TRANQUIL MARINE CONDITIONS EXPECTED ACROSS THE LOCAL GULF AND ATLANTIC WATERS FOR THE REMAINDER OF THE WEEKEND. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 89 74 89 / 40 30 0 20 FORT LAUDERDALE 78 90 77 89 / 40 30 0 20 MIAMI 79 90 77 89 / 40 30 0 20 NAPLES 75 91 74 89 / 20 20 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && AVIATION 54 ALL OTHER DISCUSSION 60
Hazardous weather outlook, Sep 16, 10:05 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1005 AM EDT SAT SEP 16 2006 FLZ063-066>075-171000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1005 AM EDT SAT SEP 16 2006 ...HIGH RISK OF RIP CURRENTS PALM BEACH COAST... ...MODERATE RISK OF RIP CURRENTS BROWARD COAST... ...A FEW STRONG STORMS POSSIBLE EAST COAST AREAS THIS AFTERNOON... ...SCATTERED TO NUMEROUS STORMS ACROSS SOUTH FLORIDA THROUGH EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE WILL BE A HIGH RISK OF RIP CURRENTS TODAY ALONG THE PALM BEACH COUNTY BEACHES, AND A MODERATE RISK OF RIP CURRENTS ACROSS BROWARD COUNTY BEACHES, DUE TO CONTINUED LONG PERIOD SWELL FROM THE NORTHEAST CAUSING BREAKERS AROUND 2 TO 4 FEET HIGH TO THE NORTH TO AROUND 2 FEET TO THE SOUTH. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ACROSS WESTERN SECTIONS OF SOUTH FLORIDA...AND INCREASE IN COVERAGE WHILE MOVING EAST INTO THE EAST COAST METRO AREAS THROUGH THE AFTERNOON HOURS. THE MAIN IMPACTS FROM THE STORMS WILL BE OCCASIONAL TO FREQUENT LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL, AND LOCALLY HEAVY RAINFALL. WIND: DRIER AIR IN THE MID TO UPPER LEVELS WILL CONTINUE TO WORK INTO SOUTH FLORIDA FROM THE NORTH TODAY. THIS DRIER AIR WILL ALLOW FOR A FEW STORMS TO PRODUCE WIND GUSTS UP TO 40 TO 50 MPH. HAIL: DRY AIR IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE HAS WORKED INTO SOUTH FLORIDA FROM THE NORTH THIS MORNING. THEREFORE...THE STRONGEST STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING HAIL SIZE UP TO PENNY SIZE ESPECIALLY OVER THE EAST COAST METRO AREAS WHERE THE SEA BREEZES SHOULD COLLIDE THIS AFTERNOON. FLOODING: LOCALLY HEAVY RAINFALL PRODUCED BY SLOW MOVING THUNDERSTORMS MAY PRODUCE STREET FLOODING OF POOR DRAINED AND LOW LYING ROADWAYS IN THE METRO AREAS ALONG THE EAST COAST. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONTAL BOUNDARY DISSIPATING ACROSS SOUTH FLORIDA THIS WEEKEND WILL BE REPLACED BY WEAK HIGH PRESSURE BY THE BEGINNING OF THE WORK WEEK DECREASING THE THREAT OF THUNDERSTORMS ACROSS THE AREA. ANOTHER COLD FRONT WILL THEN APPROACH THE REGION BY MID WEEK AND INCREASE THUNDERSTORM ACTIVITY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THE EAST COAST AREAS THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, Sep 16, 1:39 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 139 PM EDT SAT SEP 16 2006 FLZ072-074-161845- BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 140 PM EDT SAT SEP 16 2006 ...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHERN BROWARD AND NORTHERN MIAMI-DADE COUNTIES... AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER SOUTHERN BROWARD AND NORTHERN MIAMI-DADE COUNTIES. THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTH AROUND 5 MPH...AND COULD AFFECT PEMBROKE PINES...MIAMI LAKES... HIALEAH...DORAL...MIRAMAR...AND LITTLE HAITI THROUGH 245 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORMS PASS BY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Sep 16, 2:46 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 246 PM EDT SAT SEP 16 2006 FLZ067-071-072-161945- WESTERN BROWARD FL-PALM BEACH WESTERN FL-BROWARD METROPOLITAN FL- 246 PM EDT SAT SEP 16 2006 ...STRONG THUNDERSTORMS DEVELOPING NEAR HOLEY LAND WILDLIFE... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF HOLEY LAND WILDLIFE AREA. THIS STORM WAS MOVING TO THE SOUTH TO SOUTHWEST AT 5 MPH. THIS STORM WILL AFFECT US 27 AND THE HOLEY LAND WILDLIFE AREA THROUGH 345 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL... AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Local storm report, Sep 16, 2:50 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 20 N MIAMI LAKES 26.20N 80.31W
09/16/2006 E0.50 INCH BROWARD FL PUBLIC
STRONG WINDS AND A LOT OF LIGHTNING AT 260 NW STREETS AND
67TH AVENUE.
0225 PM FLOOD 5 NE DORAL 25.89N 80.30W
09/16/2006 MIAMI-DADE FL NWS EMPLOYEE
STREETS FLOODED AT NW 7TH STREET AND 60TH AVENUE.
0233 PM HIGH SUST WINDS 4 W NORTH MIAMI 25.89N 80.24W
09/16/2006 E40.00 MPH MIAMI-DADE FL PUBLIC
LARGE MALELEUCA TREE BRANCHES BEING BROKEN OFF TREES AND
BLOWN OFF NEAR BRIDGE OF I-75 AND MIAMI GARDENS DRIVE.
&&
LOCKESpecial weather statement, Sep 16, 3:04 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 304 PM EDT SAT SEP 16 2006 FLZ073-074-162000- WESTERN DADE FL-DADE METROPOLITAN FL- 304 PM EDT SAT SEP 16 2006 ...STRONG THUNDERSTORM APPROACHING MICCOSUKEE RESORT... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT MOVING SOUTH AT 5 TO 10 MPH. THIS STORM WILL AFFECT KROME AVENUE BETWEEN US 27 AND US 41...AND MICCOSUKEE RESORT THROUGH 4 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 10:15 PM EDT | Special Marine Warning | MFL | 45 min | |
| Sep 15, 10:51 PM EDT | Special Marine Warning | MFL | 39 min | |
| Sep 16, 9:52 AM EDT | Marine Weather Statement | MFL | 8 hr | |
| Sep 16, 2:03 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 42 min |
| Sep 16, 5:20 PM EDT | Special Marine Warning | MFL | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.